Mississippi, 2003Tornado and Hail in Mississippi, June 2, 2003
June 2, 2003 · NWS JAN · 59 events in 34 counties and zones
51 thunderstorm wind, 7 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.4 million
- Crop damage
- None recorded
- Events
- 59
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 2, 2:04 PM CST, 1 minute earlier.
Area forecast discussion, Jun 2, 2:04 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT MON JUN 2 2003
FORECAST CHALLENGES THIS PERIOD ARE MAINLY THE TIMING AND INTENSITY
OF THE CONVECTION.
CURRENTLY THE WARM FRONT HAS MOVED NORTH OF THE AREA. A LINE OF
THUNDERSTORMS IS TO THE WEST OVER SOUTH CENTRAL ARKANSAS MOVING TO
THE EAST. THE CAP CONTINUES TO ERODE AS A GOOD CU FIELD HAS
DEVELOPED. WILL CONTINUE TO BECOME MORE UNSTABLE AS THE EVENING
PROGRESSES...WITH PWATS APPROACHING 2IN...A GOOD 30KT LOW LEVEL JET
IN PLACE...CAPE VALUES AROUND 2200...AND LIS AROUND -4.5. AN OUTFLOW
BOUNDARY WILL ALSO BE PROGRESSING FROM THE NORTH THROUGH THE AREA
FROM THIS MORNINGS CONVECTION...AS THE SHORTWAVE ENTERS THE REGION
FROM THE WEST. CONVECTION WILL CONTINUE TO FILL IN FROM THE WEST AND
INCREASE IN INTENSITY. EXPECT ISOLATED SEVERE TO OCCUR IN THE
NORTHERN AND WESTERN ZONES...WILL MENTION THIS IN THE ZONES
AS WELL AS THE HWO...WITH RAIN HEAVY AT TIMES WORDING/GENERAL
THUNDER IN THE EAST. THE GFS INITIALIZED THE BEST THIS MORNING SO
WILL TREND WITH IT. THE COLD FRONT STARTS MOVING THROUGH THE AREA
TUESDAY MORNING...WITH THE UPPER LEVEL SHORTWAVE DEVELOPING AN MCS
OVER THE SOUTHERN ZONES AS THE BASE OF THE SW TROUGH PASSES THROUGH
SOUTHERN MS AND LA. CLEARING BEGINS IN THE DELTA REGION BY TUESDAY
NIGHT AS THE FRONT CONTINUES TO PROGRESS TO THE SOUTHEAST. WILL
DECREASE WORDING TO SLIGHT CHANCE IN THE SOUTHEAST FOR WEDNESDAY AND
BY WEDNESDAY NIGHT...SHOULD BE CLEAR THROUGHOUT THE FORECAST AREA.
EXTENDED DISCUSSION...MODELS LOOK CONSISTENT WITH THE COOL SEASON
UPPER LEVEL TROUGH PATTERN OVER THE PLAINS AND THE RIDGE OVER THE
ROCKIES. THIS WILL BRING A SERIES OF FRONTAL SYSTEMS AND SHORT WAVES
THROUGH THE AREA. MAIN PROBLEM IS THE TIMING OF THE SHORT WAVES. THE NEXT
FRONT APPROACHES THE AREA ON FRIDAY AND MOVES THROUGH FRIDAY NIGHT
INTO SATURDAY. PRECIP LOOKS FAIRLY SIGNIFICANT SO WILL CONTINUE TO
MENTION IT IN THE HWO. IT BEGINS TO CLEAR OUT BEHIND THE SYSTEM
SUNDAY...RETURNING TO SOUTHERLY FLOW ON MONDAY. A SHORT WAVE TROUGH
APPROACHES MONDAY NIGHT AND COULD AFFECT THE DELTA REGION.
PRELIMINARY NUMBERS:
JAN TB 071/084 066/085 061 24860
BTTEE 086/071 086/070 087/068 089/068 087 00005555000
MEI TB 070/083 065/085 061 24863
BTTBB 086/071 087/070 087/068 089/068 088 00005555000
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
24/17Hazardous weather outlook, Jun 2, 1:39 PM CST, 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031939-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT MON JUN 02 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND TUESDAY...
...THUNDERSTORMS...
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH TONIGHT ACROSS SOUTHEAST ARKANSAS...CENTRAL
MISSISSIPPI...AND NORTHEAST LOUISIANA. THE PRIMARY RISK WITH
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND DOWNBURSTS.
SEVERE STORMS WILL BE A LITTLE MORE NUMEROUS OVER THE DELTA
REGION ALONG THE HIGHWAY 82 CORRIDOR FROM WINONA WESTWARD TO
GREENVILLE AND CROSSETT.
A WARM MOIST AND VERY UNSTABLE AIRMASS WILL COMBINE WITH AN UPPER
LEVEL DISTURBANCE COMING EAST FROM TEXAS TO TRIGGER THE
THUNDERSTORMS TONIGHT AND TUESDAY. THIS INCREASING ENERGY MAY
SPAWN A FEW STRONG STORMS THROUGH MIDNIGHT...MAINLY WEST OF
INTERSTATE 55 BEFORE THE ACTIVITY BEGINS TO DECREASE INTO MORE OF
A HEAVY RAIN SYSTEM LATE TONIGHT AND EARLY TUESDAY.
SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN TUESDAY AFTERNOON
AND EVENING HOURS MAINLY OVER SOUTH MISSISSIPPI...AND THEN SHOULD
BECOME CONCENTRATED IN AREAS OF MISSISSIPPI SOUTH OF INTERSTATE
20 AND SOUTH OF INTERSTATE 20 AFTER MIDDAY.
...FLOODING...
INCREASING SOUTHERLY FLOW WILL TRANSPORT VERY HIGH ATMOSPHERIC
MOISTURE VALUES INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
MUCH OF MISSISSIPPI THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS
OVER THESE AREAS COULD CONCENTRATE INTO A CLUSTER OVER THE LOWER
MISSISSIPPI VALLEY LATER TONIGHT.
ANY AREAS OF HEAVY RAIN AND THUNDERSTORMS COULD PERSIST OVER
SPECIFIC LOCATIONS AND MAY BE CAPABLE OF DROPPING ONE TO TWO
INCHES OF RAINFALL WITHIN A FEW HOURS TIME. ALTHOUGH WIDESPREAD
FLOODING IS NOT ANTICIPATED...HEAVY RAIN IN THESE AREAS COULD
CAUSE PONDING OF WATER UPON ROAD SURFACES MONDAY EVENING INTO
EARLY TUESDAY MORNING. ANY HEAVY RAIN SHOULD BE CONFINED TO
SOUTHERN MISSISSIPPI LATER ON TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...
...DAYS TWO AND THREE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
...DAYS FOUR THROUGH SEVEN...
STRONG THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AND INTO
SATURDAY ACROSS SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA
AND CENTRAL MISSISSIPPI.
A STRONG COLD FRONT WILL MOVE OVER THE REGION AND GENERATE
SHOWERS AND STRONG THUNDERSTORMS BEGINNING FRIDAY AND ENDING
DURING THE DAY SATURDAY. AT THIS TIME IT APPEARS AMPLE LOW LEVEL
MOISTURE...INSTABILITY AND WIND SHEAR WILL BE AVAILABLE TO
PRODUCE STRONG THUNDERSTORMS. THE PRIMARY RISK IS EXPECTED TO BE
STRONG WINDS AND HEAVY RAINS.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY CONTINUE THROUGH TONIGHT...ESPECIALLY
FOR NORTHWEST MISSISSIPPI... SOUTHEAST ARKANSAS AND NORTHEAST
LOUISIANA. ACTIVATION MAY BECOME NECESSARY AGAIN ON TUESDAY FOR
MAINLY SOUTH MISSISSIPPI.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Event by event
51 thunderstorm wind, 7 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Jefferson
- When
- June 2, 2:05 PM CST
- Where
- Jefferson County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.567, -91.400
A few trees and powerlines were blown down.
Thunderstorm Wind, Adams
- When
- June 2, 2:10 PM CST
- Where
- Adams County, Natchez
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.333, -89.983
A few trees were blown down.
Thunderstorm Wind, Claiborne
- When
- June 2, 2:45 PM CST
- Where
- Claiborne County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.333, -90.167
A few trees and powerlines were blown down.
Tornado, Bolivar
- When
- June 2, 3:50 PM CST to 3:51 PM CST
- Where
- Bolivar County, Cleveland
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 50 yd
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.150, -90.133
A weak tornado touched down in Cleveland and tore off an awning on a building at a lumber yard, then proceeded towards the local Wal-Mart and destroyed the garden section. Finally, several windows were blown out of a local hotel.
Thunderstorm Wind, Sharkey
- When
- June 2, 4:15 PM CST
- Where
- Sharkey County, Rolling Fork
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.117, -88.400
Several large limbs were blown down across the area.
Thunderstorm Wind, Hinds
- When
- June 2, 4:20 PM CST to 4:40 PM CST
- Where
- Hinds County, Jackson
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.350, -90.600
Thunderstorm winds produced widespread wind damage across the city of Jackson. Numerous trees and powerlines were blown down across several locations through the city. A traffic light was blown away at Clinton Blvd and Interstate 220. Several windows were blown out at Millsaps College on State Street.
Thunderstorm Wind, Madison
- When
- June 2, 4:30 PM CST
- Where
- Madison County, 1 mi E of Canton
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.750, -89.667
A roof was blown off a structure along with numerous trees blown down.
Hail, Lowndes
- When
- June 2, 4:35 PM CST
- Where
- Lowndes County, Columbus
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.617, -90.017
Thunderstorm Wind, Sunflower
- When
- June 2, 4:35 PM CST
- Where
- Sunflower County, Inverness
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.683, -90.800
Numerous trees were blown down. One tree fell on a house causing major damage.
Thunderstorm Wind, Humphreys
- When
- June 2, 4:45 PM CST
- Where
- Humphreys County, 3 mi N of Belzoni
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.050, -88.733
Numerous trees and powerlines were blown down.
Hail, Rankin
- When
- June 2, 4:50 PM CST
- Where
- Rankin County, Florence
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.267, -89.983
Thunderstorm Wind, Attala
- When
- June 2, 4:53 PM CST
- Where
- Attala County, Wamba
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $100,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.233, -90.500
Thunderstorm winds damaged 3 mobile homes along highway 19.
Thunderstorm Wind, Rankin
- When
- June 2, 4:59 PM CST to 5:25 PM CST
- Where
- Rankin County, Countywide
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.267, -89.983
Thunderstorm winds blew down numerous trees and powerlines across Rankin county. Trees were blown down across many streets with a few trees falling on structures.
Thunderstorm Wind, Leflore
- When
- June 2, 5:00 PM CST
- Where
- Leflore County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.750, -90.733
Several powerlines were blown down with a few of them snapped.
Thunderstorm Wind, Leflore
- When
- June 2, 5:15 PM CST
- Where
- Leflore County, Morgan City
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.100, -88.400
A couple of trees were blown down.
Hail, Leflore
- When
- June 2, 5:15 PM CST
- Where
- Leflore County, Minter City
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.300, -89.350
Thunderstorm Wind, Jefferson
- When
- June 2, 5:15 PM CST
- Where
- Jefferson County, Union Church
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.100, -89.600
A few trees were blown down. One tree was blown down across highway 28 and blocked the road.
Thunderstorm Wind, Leake
- When
- June 2, 5:28 PM CST to 5:50 PM CST
- Where
- Leake County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.733, -90.250
Numerous trees were blown down across the county. A few trees were blown donw in Thomastown, Singleton and in Walnut Grove.
Thunderstorm Wind, Lincoln
- When
- June 2, 5:30 PM CST
- Where
- Lincoln County, 14 mi SE of Brookhaven
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -90.317
A building was damaged by thunderstorm winds.
Thunderstorm Wind, Madison
- When
- June 2, 5:30 PM CST
- Where
- Madison County, Flora
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.400, -89.100
Numerous trees were blown down.
Thunderstorm Wind, Scott
- When
- June 2, 5:30 PM CST
- Where
- Scott County, 4 mi SE of Forest
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.150, -90.033
A few trees were blown down.
Hail, Rankin
- When
- June 2, 5:35 PM CST
- Where
- Rankin County, Brandon
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.433, -90.283
Hail, Rankin
- When
- June 2, 5:42 PM CST
- Where
- Rankin County, Brandon
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 33.500, -88.450
Thunderstorm Wind, Attala
- When
- June 2, 5:45 PM CST
- Where
- Attala County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.367, -88.717
Several trees were blown down across the county.
Thunderstorm Wind, Lincoln
- When
- June 2, 5:45 PM CST
- Where
- Lincoln County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.033, -89.617
A few powerlines were blown down.
Thunderstorm Wind, Grenada
- When
- June 2, 6:00 PM CST
- Where
- Grenada County, Grenada
- Measured
- 53 kt (61 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.333, -89.433
A few trees and powerlines were blown down.
Thunderstorm Wind, Lawrence
- When
- June 2, 6:00 PM CST
- Where
- Lawrence County, 3 mi N of Monticello
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.367, -89.367
Numerous trees and powerlines were blown down.
Thunderstorm Wind, Carroll
- When
- June 2, 6:00 PM CST
- Where
- Carroll County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.117, -89.467
A few powerlines were blown down.
Thunderstorm Wind, Attala
- When
- June 2, 6:02 PM CST
- Where
- Attala County, Ethel
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.500, -88.433
A few large oak trees were blown down.
Thunderstorm Wind, Montgomery
- When
- June 2, 6:10 PM CST
- Where
- Montgomery County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.600, -89.883
A few powerlines were blown down.
Thunderstorm Wind, Simpson
- When
- June 2, 6:15 PM CST
- Where
- Simpson County, 4 mi W of Magee
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.783, -89.817
A few powerlines were blown down.
Thunderstorm Wind, Neshoba
- When
- June 2, 6:15 PM CST
- Where
- Neshoba County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.583, -88.950
Numerous trees and powerlines blown down across the county.
Thunderstorm Wind, Choctaw
- When
- June 2, 6:15 PM CST
- Where
- Choctaw County, 3 mi E of French Camp
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.983, -89.583
A few trees were blown down.
Thunderstorm Wind, Rankin
- When
- June 2, 6:15 PM CST
- Where
- Rankin County, 5 mi N of Brandon
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.333, -90.000
A few large oak trees were blown down in Fannin Landing Circle and highway 471.
Thunderstorm Wind, Jefferson Davis
- When
- June 2, 6:20 PM CST
- Where
- Jefferson Davis County, Prentiss
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.900, -90.867
Several trees and powerlines were blown down along highway 84.
Thunderstorm Wind, Leake
- When
- June 2, 6:20 PM CST to 6:30 PM CST
- Where
- Leake County, Thomastown
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.483, -89.617
Thunderstorm winds damaged a roof to a post office and church. In addition to the roof damage, numerous trees were blown down.
Thunderstorm Wind, Webster
- When
- June 2, 6:30 PM CST
- Where
- Webster County, Pellez
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.983, -90.983
A few powerlines were blown down.
Thunderstorm Wind, Attala
- When
- June 2, 6:30 PM CST
- Where
- Attala County, 5 mi S of Kosciusko
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.333, -90.000
A few trees were blown down.
Thunderstorm Wind, Scott
- When
- June 2, 6:30 PM CST
- Where
- Scott County, 7 mi E of Forest
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.217, -89.500
A few trees were blown down.
Thunderstorm Wind, Rankin
- When
- June 2, 6:30 PM CST
- Where
- Rankin County, Central Portion
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.717, -89.517
A few trees were blown down on Monterey road.
Thunderstorm Wind, Oktibbeha
- When
- June 2, 6:35 PM CST
- Where
- Oktibbeha County, Starkville
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.383, -90.367
Seveal trees were blown down, a few in the city and more just N of Starkville. Three trees were blown down on the campus of Mississippi State University.
Thunderstorm Wind, Simpson
- When
- June 2, 6:50 PM CST
- Where
- Simpson County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.600, -90.117
Numerous trees were blown down across the county.
Thunderstorm Wind, Covington
- When
- June 2, 7:00 PM CST
- Where
- Covington County, Mt Olive
- Measured
- 53 kt (61 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.450, -89.883
Several trees were blown down along with a portion of a fence.
Thunderstorm Wind, Smith
- When
- June 2, 7:03 PM CST
- Where
- Smith County, 6 mi N of Lemon
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.317, -89.017
Thunderstorm Wind, Lincoln
- When
- June 2, 7:10 PM CST
- Where
- Lincoln County, 7 mi N of Brookhaven
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.750, -91.033
A few trees were blown down across some roads.
Thunderstorm Wind, Noxubee
- When
- June 2, 7:15 PM CST
- Where
- Noxubee County, Macon
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.867, -89.667
Several powerlines blown down.
Thunderstorm Wind, Rankin
- When
- June 2, 7:15 PM CST
- Where
- Rankin County, 6 mi E of Florence
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.117, -89.617
A few trees were blown down.
Hail, Newton
- When
- June 2, 7:30 PM CST
- Where
- Newton County, Hickory
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.883, -89.950
Thunderstorm Wind, Lowndes
- When
- June 2, 7:30 PM CST
- Where
- Lowndes County, Countywide
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.317, -89.017
Several trees were blown down across the county.
Thunderstorm Wind, Clay
- When
- June 2, 7:30 PM CST
- Where
- Clay County, Pheba
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $70,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.550, -90.267
Several trees were blown down around town, along with a few homes sustaining roof damage.
Thunderstorm Wind, Jasper
- When
- June 2, 7:30 PM CST
- Where
- Jasper County, 6 mi E of Bay Spgs
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.533, -90.500
Several trees and powerlines were blown down along county road 23.
Thunderstorm Wind, Leake
- When
- June 2, 7:35 PM CST
- Where
- Leake County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.383, -89.550
Numerous trees were blown down.
Thunderstorm Wind, Smith
- When
- June 2, 7:40 PM CST
- Where
- Smith County, 3 mi S of Trenton
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.867, -89.800
A few trees and powerlines were blown down.
Thunderstorm Wind, Scott
- When
- June 2, 7:45 PM CST
- Where
- Scott County, Countywide
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.467, -88.833
A few powerlines were blown down.
Thunderstorm Wind, Newton
- When
- June 2, 7:50 PM CST
- Where
- Newton County, Hickory
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.683, -90.450
A few trees were blown down.
Hail, Newton
- When
- June 2, 8:05 PM CST
- Where
- Newton County, Chunky
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.483, -89.383
Thunderstorm Wind, Lauderdale
- When
- June 2, 8:20 PM CST to 8:30 PM CST
- Where
- Lauderdale County, Meridian
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.317, -88.933
Numerous trees were blown down across the city. One large tree was blown down on a house and another large tree was blown down on a van. In addition, very large limbs were down all across city roads.
Thunderstorm Wind, Clarke
- When
- June 2, 8:45 PM CST
- Where
- Clarke County, Quitman
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.967, -89.200
Numerous trees and powerlines blown down.
Thunderstorm Wind, Noxubee
- When
- June 2, 9:00 PM CST
- Where
- Noxubee County, 1 mi S of Macon
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.717, -89.517
A few powerlines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 2, 2003$33 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in Texas, June 2, 2003$20 million · 90 kt wind · 3 events
- Tornado and Hail in Texas, June 2, 2003$28,000 · F0 · 8 events
- Damaging Wind in Louisiana, June 2, 2003$25,000 · 55 kt wind · 1 event
- Hail and Damaging Wind in Texas, June 2, 2003$20,000 · 1.25 in hail · 2 events
- Lightning Strike in Kansas, June 2, 2003$20,000 · 1 event
- Hail and Damaging Winds in Colorado, June 2, 20031.5 in hail · 12 events
- Damaging Winds in Mississippi, June 2, 2003$15,000 · 60 kt wind · 2 events
- Wildfire in California, June 2, 2003$15,000 · 1 event
- Dust Devil in New Mexico, June 2, 2003$15,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 2, 20030.75 in hail · 6 events
- Hail and Damaging Wind in Colorado, June 2, 20031.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359960, 5360223, 5359961, 5360225, 5359551, 5360224, 5359860, 5359550, 5360227, 5359549, 5360228, 5359012, 5360229, 5359962, 5359552, 5359553, 5360230, 5359543, 5359011, 5359548, 5359958, 5360231, 5359009, 5359010, 5360256, 5359948, 5359949, 5360257, 5359540, 5360258, 5359554, 5359858, 5359947, 5360226, 5359541, 5359955, 5359951, 5359957, 5359959, 5360314, and more.